Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 196, NWS Dodge City, KS

July 20, 20096 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 20, 2009, 9:26 PM CDT for 6 counties in Kansas. It was in force for 64 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 9:26 PM CDT (02:26 UTC)
Expired
Jul 20, 2009, 10:30 PM CDT
In force
64 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Grant County, KS, Haskell County, KS, Kearny County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 104 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:27 PM CDTTSTM WND GST 6016 N Lakin, KS
Jul 20, 9:27 PM CDTHAIL 116 N Lakin, KS
Jul 20, 9:45 PM CDTHAIL 213 Ene Ulysses, KSHAIL FROM 1.5 TO 2 INCH IN DIAMETER WAS REPORTED.
Jul 20, 9:46 PM CDTHAIL 12 N Deerfield, KS
Jul 20, 9:50 PM CDTHAIL 0.881 N Deerfield, KS
Jul 20, 10:10 PM CDTHAIL 1.754 Ene Cave, KSA 2 TO 3 MILE WIDE SWATH OF AT LEAST GOLF BALL SIZED HAIL ENTERED THE NW CORNER OF SEWARD COUNTY AND CONTINUED TO THE OKLAHOMA BORDER SOUTHWEST OF LIBERAL AT 1047 PM. CROPS WERE DESTROYED BY THE HAIL THAT WAS ACCOMPANIED BY 70 TO 85 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 7:26 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3408 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3408 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 210226
SVRDDC
KSC055-067-081-093-175-189-210330-
/O.NEW.KDDC.SV.W.0196.090721T0226Z-090721T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
926 PM CDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
  GRANT COUNTY IN SOUTHWEST KANSAS.
  HASKELL COUNTY IN SOUTHWEST KANSAS.
  KEARNY COUNTY IN SOUTHWEST KANSAS.
  NORTHERN SEWARD COUNTY IN SOUTHWEST KANSAS.
  NORTHERN STEVENS COUNTY IN SOUTHWEST KANSAS.

* UNTIL 1030 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE DAMAGING HAIL
  UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS
  STORM WAS LOCATED 9 MILES SOUTH OF DEERFIELD...MOVING SOUTH AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEERFIELD...
  PLYMELL...
  HICKOK...
  RYUS...
  SATANTA...
  CAVE...
  MOSCOW...
  RURAL RESIDENCES OF GRANT...HASKELL...KEARNY...NORTHERN SEWARD...
  NORTHERN STEVENS AND SOUTHWESTERN FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

THIS WARNING REPLACES AND EXTENDS THE PREVIOUS SEVERE 
THUNDERSTORM WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3721 10144 3826 10146 3826 10112 3777 10072
      3723 10067
TIME...MOT...LOC 0226Z 353DEG 39KT 3786 10113

$$

18
2 follow-up statements
000 
WWUS53 KDDC 210248
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT MON JUL 20 2009

KSC055-067-081-093-175-189-210330-
/O.CON.KDDC.SV.W.0196.000000T0000Z-090721T0330Z/
KEARNY KS-FINNEY KS-HASKELL KS-GRANT KS-STEVENS KS-SEWARD KS-
948 PM CDT MON JUL 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN SEWARD...NORTHERN STEVENS...GRANT...HASKELL...
SOUTHWESTERN FINNEY AND KEARNY COUNTIES...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 70 MPH. 
ONE STORM WAS LOCATED 12 MILES NORTHEAST OF HICKOK. THE SECOND STORM
WAS LOCATED 11 MILES NORTHEAST OF LAKIN. BOTH STORMS WERE MOVING SOUTH AT
35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLYMELL...
  ULYSSES...
  HICKOK...
  RYUS...
  SATANTA...
  CAVE...
  MOSCOW...
  RURAL RESIDENCES OF GRANT...HASKELL...KEARNY...NORTHERN SEWARD...
  NORTHERN STEVENS AND SOUTHWESTERN FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3721 10144 3826 10146 3826 10112 3777 10072
      3723 10067
TIME...MOT...LOC 0247Z 345DEG 32KT 3767 10109

$$

18
000 
WWUS53 KDDC 210302
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CDT MON JUL 20 2009

KSC055-067-081-093-175-189-210330-
/O.CON.KDDC.SV.W.0196.000000T0000Z-090721T0330Z/
KEARNY KS-FINNEY KS-HASKELL KS-GRANT KS-STEVENS KS-SEWARD KS-
1002 PM CDT MON JUL 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN SEWARD...NORTHERN STEVENS...GRANT...HASKELL...
SOUTHWESTERN FINNEY AND SOUTHERN KEARNY COUNTIES...

AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHEAST
OF RYUS...MOVING SOUTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HICKOK...
  RYUS...
  SATANTA...
  CAVE...
  RURAL RESIDENCES OF GRANT...HASKELL...NORTHERN SEWARD...NORTHERN
  STEVENS...SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3721 10144 3804 10146 3807 10102 3777 10072
      3723 10067
TIME...MOT...LOC 0302Z 345DEG 32KT 3754 10105

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:47 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 20, 3:47 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT MON JUL 20 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORM CHANCES TONIGHT AND TEMPERATURES THROUGH WEDNESDAY
WILL BE THE MAIN FORECAST CHALLENGES.

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWING AN UPPER LEVEL 70KT
JET NOSING INTO NORTHERN KANSAS FROM WYOMING THIS AFTERNOON AS AN
ASSOCIATED MID LEVEL SHORTWAVE DIVES SOUTHEAST THROUGH THE
NORTHERN PLAINS. AT THE SURFACE...THE WARM FRONTAL BOUNDARY HAD
SHIFTED NORTHEAST THROUGH THE DAY AND EXTENDED FROM A WEAK LOW
NEAR HILL CITY TO NEAR MEDICINE LODGE. A SURFACE TROUGH EXTENDED
SOUTH ACROSS FAR WEST KANSAS FROM SCOTT CITY TO LIBERAL. THE BEST
AXIS OF LOW LEVEL MOISTURE WAS OVER SOUTH CENTRAL AND SOUTHEAST
KANSAS INTO CENTRAL AND WESTERN NEBRASKA TO THE EAST OF THE WARM
FRONT. WIDELY SCATTERED TO ISOLATED THUNDERSTORMS WERE BREAKING
OUT OVER WESTERN NEBRASKA WHILE SOME ISOLATED STORMS WERE TRYING
TO DEVELOP OFF THE FRONT RANGE.

THINK THAT THE GOING FORECAST STILL HAS THE RIGHT IDEA THAT THE
BEST THUNDERSTORM CHANCES WILL BE IN THE NORTHEAST AND EASTERN CWA
GIVEN THE LOCATION OF THE SURFACE LOW AND WARM FRONT. MODEL SOUNDINGS
FROM THE NAM ARE SHOWING 1000-1200 J/KG OF CAPE AROUND DODGE CITY
WITH HIGHER CAPE VALUES IN THE EAST AND LOWER IN THE WEST. SOME
SHEAR INDICATED IN THE MID LEVELS WHICH COULD GET SOME OF THE STORMS
TO SPINNING. WILL CONTINUE THE MENTION OF STRONG THUNDERSTORMS AT
LEAST OVER THE EASTERN PART OF THE CWA THIS EVENING. WILL KEEP
LIKELY POPS GOING IN THE EAST THIS EVENING...TAPERING OFF TO
CHANCE/SLIGHT CHANCE IN THE SOUTHWEST CORNER.

THE MODELS SHOW THE MID LEVEL WAVE MOVING INTO THE UPPER MIDWEST
AND MISSISSIPPI VALLEY ON TUESDAY. THE COLD FRONT WILL PUSH
THROUGH ALL OF SOUTHWEST KANSAS LATER TONIGHT WITH HIGH PRESSURE
SETTLING INTO THE REGION ON TUESDAY. THERE COULD BE SOME POST FRONTAL
STRATUS ACROSS PARTS OF THE AREA GIVEN THE HIGHER DEWPOINTS IN THE
EASTERN CWA BUT THINK THAT WE SHOULD BE CLEARING OUT FAIRLY
QUICKLY AFTER SUNRISE AS MID LEVEL SUBSIDENCE AND DRIER AIR MOVES
IN. I DID BACK OFF ON TUESDAYS HIGH TEMPERATURES A FEW DEGREES IN
SOME AREAS BASED ON MODEL SOUNDINGS AND THE COOLER UPSLOPE FLOW.
ANY STORMS THAT DEVELOP WILL BE ALONG THE FRONT RANGE AND WILL NOT
LIKELY GET AS FAR EAST AS WESTERN KANSAS. ON WEDNESDAY WE SHOULD
SEE SURFACE LOW PRESSURE REDEVELOPING OVER THE HIGH PLAINS OF
EASTERN COLORADO. WEDNESDAYS HIGH TEMPERATURES SHOULD BE BACK UP
INTO THE UPPER 80S TO AROUND 90.

DAYS 3-7...

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE ENTRENCHED ACROSS THE
WESTERN CONUS TO BEGIN THE PERIOD THURSDAY AND WILL INFLUENCE A
NORTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. MEDIUM RANGE MODELS
ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL RIDGE REMAINING IN
PLACE ACROSS THE GREAT BASIN AND FOUR CORNERS REGION THROUGH THE
WEEKEND. THIS WILL CONTINUE THE NORTHWESTERLY FLOW ALOFT ACROSS
WESTERN KANSAS THROUGH THE PERIOD AS WELL. MEANWHILE, A SERIES OF
SUBTLE UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CREST THE UPPER
LEVEL RIDGE OVER THE ROCKIES AND CYCLE DOWN THE NORTHWEST FLOW
ACROSS THE CENTRAL PLAINS. AT THE SURFACE,  A LEE SIDE TROUGH OF LOW
PRESSURE WILL DEVELOP IN EASTERN COLORADO EARLY IN THE PERIOD
PROVIDING A LOW LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS THROUGH
SATURDAY. COMBINED WITH THE NORTHWESTERLY FLOW ALOFT AND AMPLE LOW
LEVEL MOISTURE PRESENT, THIS WILL PRESENT THE POSSIBILITY FOR
THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS NEARLY EACH DAY OF
THE PERIOD.

THE CHANCE FOR PRECIP LOOKS TO CONTINUE SATURDAY INTO EARLY SUNDAY
AS BOTH THE GFS AND ECMWF SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE
IN SOUTHERN CANADA SINKING SOUTHEAST INTO THE GREAT LAKES REGION.
THIS WILL HELP MOVE AN ATTENDANT COLD FRONT SOUTH INTO WESTERN
KANSAS DURING THE SATURDAY TO EARLY SUNDAY TIME FRAME. WILL CONTINUE
WITH SLIGHT POPS THROUGH THE END OF THE WEEK DUE TO THE UNCERTAINTY
IN THE TIMING OF THE S/WAVES MOVING THROUGH AND THE MARGINALLY WEAK
FLOW ALOFT. ANY STORM DEVELOPMENT SHOULD BE DIURNALLY DRIVEN SO
EXPECT ANY STORM DEVELOPMENT TO TAKE  PLACE FROM LATE IN THE
AFTERNOON AND INTO THE OVERNIGHT HOURS THURSDAY AND FRIDAY. EVEN
THOUGH A BETTER CHANCE FOR PRECIP EXISTS SATURDAY INTO SUNDAY AS THE
COLD FRONT MOVES SOUTH INTO THE AREA, THE TIMING AND POSITIONING OF
THE FRONT REMAINS A CHALLENGE. WILL CONTINUE WITH SLIGHT POPS DURING
THE WEEKEND MAINLY DUE TO THIS REASON.

TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND. FOR
THURSDAY, TEMPERATURES WILL BE FAIRLY WARM WITH THE HELP OF A LOW
LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS. THE GFS AND ECMWF SHOW
TEMPERATURES AT H85 RANGING FROM AROUND THE MID 20S(C) ACROSS
EASTERN PORTIONS OF THE CWA TO NEAR 30C ALONG THE COLORADO BORDER.
EXPECT HIGHS MAINLY IN THE 90S(F) THURSDAY WITH A GRADUAL WARMING
TREND INTO FRIDAY. HIGHS WILL RELAX A BIT SATURDAY AND FALLING JUST
BELOW NORMAL SUNDAY IN WAKE OF THE FROPA BEFORE A GENERAL WARMING
TREND RE-ESTABLISHES ACROSS WESTERN KANSAS EARLY NEXT WEEK. PLAN NO
SIGNIFICANT CHANGES TO TEMPERATURES.

&&

AVIATION...

A COLD FRONT WILL MOVE SOUTH INTO WESTERN KANSAS EARLY THIS EVENING
BRINGING THE POSSIBILITY FOR THUNDERSTORMS ACROSS PORTIONS OF
WESTERN KANSAS TONIGHT. SOME STORMS COULD BECOME SEVERE. MVFR/IFR
CONDITIONS ARE POSSIBLE IN THE VICINITY OF ALL TAF SITES IN
CONJUNCTION WITH ANY CONVECTIVE DEVELOPMENT. THE DEVELOPMENT OF LOW
LEVEL STRATUS WILL BE POSSIBLE LATE TONIGHT...MAINLY AFTER
06Z...ALONG AND BEHIND THE FRONTAL BOUNDARY AS IT PUSHES THROUGH THE
FORECAST AREA. VFR CONDITIONS ARE EXPECTED TO PREVAIL AGAIN BY LATE
TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  63  85  61  91 /  60   0   0  10
GCK  62  85  61  90 /  60   0   0  10
EHA  63  83  61  89 /  30  10  10  10
LBL  63  85  61  90 /  40  10  10  10
HYS  62  83  58  88 /  60   0   0  10
P28  66  83  63  89 /  50   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN02/32
Hazardous weather outlook, Jul 20, 3:56 AM CDT, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CDT MON JUL 20 2009

KSZ030-031-043>046-061>066-074>081-084>090-211000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
356 AM CDT MON JUL 20 2009 /256 AM MDT MON JUL 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE CLUSTER OF SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP
LATER TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN THREAT. THE THUNDERSTORMS SHOULD DEVELOP FIRST IN THE
SYRACUSE TO SCOTT CITY AND HAYS AREA ALONG A COLD FRONT AROUND 4
TO 7 PM...THEN PROPAGATE SOUTHEASTWARD INTO THE REMAINDER OF
SOUTHWEST AND SOUTH CENTRAL KANSAS IN THE EVENING. THEY SHOULD
EXIT THE AREA BY 3 TO 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY IN THE LATE
AFTERNOONS AND EVENINGS FROM TUESDAY THROUGH SATURDAY. THE BEST
CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE ON SATURDAY
AS A COLD FRONT MOVES ACROSS KANSAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED AFTER 5 PM THIS AFTERNOON AND
INTO THE EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:17 PM CDTTornado WarningDDCStafford36 min
Jul 20, 8:34 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott71 min
Jul 20, 9:20 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche40 min
Jul 20, 10:00 PM CDTSpecial Weather StatementDDCBarber45 min
Jul 20, 10:06 PM CDTSevere Thunderstorm WarningDDCBarber39 min
Jul 20, 10:15 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny, Seward, Stevens45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.